MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® DUALMESH® PLUS BIOMATERIAL; MESH, SURGICAL, POLYMERIC

W. L. GORE & ASSOCIATES, INC. GORE® DUALMESH® PLUS BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Model Number 1DLMCP08
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Abscess (1690); Unspecified Infection (1930)
Date of Event 11/20/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (¿g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (¿g/cm3)].It should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." the gore® dualmesh® plus biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.".
 
Event or Problem Description
It was reported to gore that the patient underwent open incisional hernia repair on (b)(6)2014 whereby a gore® dualmesh® plus biomaterial was implanted.The complaint alleges that on (b)(6) 2014, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: abscessed abdominal wall, infected failed abdominal wall mesh, wound vac, surgery to remove mesh.Additional event specific information was not provided.
 
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: relevant medical information: ¿ (b)(6) 2014: (b)(6) medical center.(b)(6), md.Radiology-ct abdomen/pelvis w/ contrast.Indication: abdominal pain.There are 3 ventral hernias located just to superior to the umbilicus.The most superior is in the midline and contains a short segment of the transverse colon.Next 2 are located to the right and left of midline between the midline hernia and the umbilicus.These hernias both contain short segments of the small bowel.The herniated small bowel on the right contains a short segment of bowel wall thickening.Early strangulation cannot be excluded.Neither of these 3 hernias appear to cause obstruction.The remainder of the large and small bowel are unremarkable.There are postsurgical changes to the stomach, likely from gastric bypass.3 supraumbilical ventral hernias are present.One of these hernias sacs contains a loop of small bowel with mild wall thickening.Early strangulation cannot be excluded and surgical consultation is recommended.There is no evidence of obstruction at this time.¿ (b)(6) 2014: (b)(6) medical center.(b)(6), md.Consultation.Admitted with 4 day h/o abdominal pain.Is s/p laparoscopic gastric bypass complicated by an early post-operative complication requiring laparotomy and subsequent negative pressure wound care.Has long standing multiple incisional hernias and has had previous episodes of pain that were of less severity and shorter duration.He has now had constant abdominal pain for 4 days, + nausea, occ.Emesis, no hematemesis.+ hematochezia.Wbc 9.9, hgb 11.8.Morbidly obese male with multiple incarcerated incisional hernias and possible early strangulation on ct.We have discussed the etiology and natural history of ventral hernias.We have reviewed the indications, risks, benefits and alternatives to open multiple incisional hernia repair with mesh, possible bowel resection, possible component separation.All of his questions were answered and he wishes to proceed.Given the ct appearance of the small bowel, we will proceed with surgery this evening.Implant procedure: incisional hernia repair with mesh x3, bilateral external oblique component separation.Implant: gore® dualmesh® plus [lot 11415600/ref 1dlmcp08, 26 x 34 cm] implant date: (b)(6), 2014 (hospitalization (b)(6), 2014) ¿ (b)(6) 2014: (b)(6) medical center.(b)(6), md.Operative report.Assistant: (b)(6), rnfa.Preoperative diagnosis: multiple incarcerated incisional hernias, possible strangulation.Postoperative diagnosis: multiple incarcerated incisional hernias.Procedure performed: incisional hernia repair with mesh x3, bilateral external oblique component separation.Anesthesia: general endotracheal intubation, dr.(b)(6), anesthesiologist.Indication: (b)(6) is a 62-year-old man who has had multiple prior abdominal surgical procedures and presents with multiple incarcerated incisional hernias containing bowel.Ct imaging suggested early strangulation.Preparation: ¿the patient was placed on the operating table in a supine position.After uneventful induction of general anesthesia and endotracheal intubation, the patient's abdomen was sterilely prepped and draped.Pneumatic compression boots were used for deep venous thrombosis prophylaxis.Parenteral antibiotics were administered.A foley catheter was placed.Incision: the patient's previous midline secondarily healed wound was incised.The incision was taken down through the subcutaneous tissue, and the multiple hernia defects were encountered.Findings: there were multiple incarcerated hernias, two with small bowel, one with colon, and multiple small ones with omentum.The bowel was completely viable and did not require resection.The patient's midline fascia was extremely attenuated resulting in a swiss cheese type appearance.Even with bilateral component separation, there was a significant gap of approximately 6 cm in the midline.Therefore, a prosthetic mesh was used as a bridging repair.A 26 x 34 cm piece of gore plus dualmesh was used.Technique: using a combination of sharp dissection, electrocautery, and blunt dissection the hernias were mobilized and the sacs excised.The bowel and omentum were freed from the parietal peritoneum.The bowel and all the hernias were closely examined.It was entirely viable with no necrotic or significantly ischemic segments.Attenuated tissue in the midline was sharply debrided.Using enseal dissection, the dissection was continued laterally on both sides to a point beyond the lateral edge of the rectus sheath.An external oblique component separation was then performed on each side by excising the external oblique and extending this release superiorly above the costal margin and inferiorly to the pelvis.Approximately 4 cm of medial _____ [sic] were facilitated on both sides.A 26 x 34 cm piece of gore plus dualmesh was then prepared.This was then sewn into place using multiple interrupted mattress 0 pds sutures.Care was taken to position the mesh quite laterally and the midline defect in the fascia successfully bridged.Irrigation was then used and aspirated.Two 15 french blake drains were then placed and brought out through separate lower abdominal stab wound incisions.The subcutaneous tissues were then approximated with multiple interrupted 2-0 vicryl sutures and the skin then approximated with a subcuticular 3-0 monocryl suture.Clear sterile dressings using octylseal and one dried telfa applied to both.The patient tolerated the procedure well, was extubated in the operating room, transferred to the recovery area in satisfactory condition.¿ estimated blood loss: 100 ml.Complication¿s: none.Drains: 15 french blake x2.Specimen: hernia sacs to pathology.¿ (b)(6) 2014: (b)(6) medical center.Intraoperative record.Implant identification description: description: dualmesh plus.Lot number: 11415600.Catalog #: 1d1mcp08.Manufacturer: gore.¿ the records confirm a gore® dualmesh® biomaterial (1dlmcp08/11415600) was implanted during the procedure.Relevant medical information: ¿ (b)(6) 2014: (b)(6) medical center.(b)(6), md.History and physical.Abdominal pain.62-year-old male with a past medical history of hypertension, obstructive sleep apnea, bypass in the past, which was complicated by a rupture of the suture line and residual ventral hernia, who presented to the er secondary to four days of abdominal pain, 4/10 in intensity, associated with nausea, but no vomiting, sweats, but no fevers or chills.In er was noted to have stable hemodynamics and his workup revealed an elevation in creatinine from baseline, no leukocytosis, and a ct scan finding of supraumbilical ventral hernias, one of which contained a loop of small bowel with mild wall thickening, finding suggestive of early strangulation.In this regard, surgery was consulted and the patient was taken to the operating room and underwent incisional hernia repair with mesh and bilateral external oblique component separation.The patient was examined on the medical floor postoperatively.The patient denied any ongoing abdominal pain, nausea or fevers.He appeared to be comfortable and is currently on a morphine pca pump as well as his cpap machine.Impression/plan: postoperative after incisional hernia repair with mesh x3.Currently npo, will continue iv fluids.¿ (b)(6) 2014: (b)(6) medical center.(b)(6), md.Discharge summary.Discharge diagnosis: strangulated hernia, status post laparotomy with repair, history of multiple incarcerated incisional hernias in the past.Altered behavior secondary to narcotics, resolved.H/o high blood pressure, benign prostatic hypertrophy, and? depression.Procedures: abdomen and pelvis: ___ umbilical ventral hernia is noted, one of these can ___ loop of small bowel with wall thickening.Laparotomy with repair.Discharge home, cardiac diet, activity as tolerated.F/u with dr.(b)(6) in 10 days.¿ (b)(6) 2014: (b)(6) medical center.(b)(6), md.History and physical.Abdominal pain.Presented to the ed at the direction of his general surgeon today.Has undergone gastric bypass surgery in the past, which was complicated by a rupture of the suture line and a residual ventral hernia.(b)(6) 2014, approximately three weeks ago, the patient underwent incisional hernia repair with mesh x3 and bilateral external oblique component separation.States that following discharge, he did well.However, on his first night at home, the jp drain came out, states that his belly did fine for the first three to four days, but eventually he began to experience increased bloating and by the seventh day, he noted marked drainage from the area where the jp drain was.He states that "my house look like a crime scene." on further elaborating that there was body fluid everywhere due to drainage from the previous, jp drain site.The patient did present to ed, was discharged with pain medications.He went to dr.Simon's office this morning, was sent to ed.Prior to arrival was experiencing abdominal pain, sharp and stabbing, 9/10 in severity.Admits to decreased urinary output, denies any history of kidney problems.Immediately went to interventional radiology, underwent catheter placement into the pocket of fluid at the inferior aspect of the abdomen, it is presently draining maroon-tinged fluid.No history of tobacco, alcohol or illicit substance use.Wbc 15.5, hgb 10.5, hct 33.2.Anterior abdominal wall postsurgical seromas, with areas of exudate suspicious for infection, cannot exclude underlying abscess.Leukocytosis, likely secondary to problem #1.Acute kidney injury, likely secondary to intravascular volume depletion/dehydration in the setting of infection and concomitant use of arbs.Hypertension, stable.Obstructive sleep apnea, on nocturnal cpap.Bph.Admit.Body fluid culture/anaerobic culture, abdominal wall wound culture.Start vancomycin, zosyn.Follow recommendation of dr.Simon.Ua.Iv fluid hydration.¿ (b)(6) 2014: (b)(6) medical center.(b)(6), md.Ct-guided abscess drainage, catheter placement.Indication: fluid collection.Note is made of a marked decrease in the amount of superficial seroma fluid when compared to the prior examination.Unfortunately, gas is noted adjacent to the hyperattenuating surgical mesh, suspicious for infection.A site was selected at the inferior aspect where a fluid pocket was persisting.This area was prepped and draped in the usual fashion.Local lidocaine was administered to the skin and soft tissues.A 10 cm yueh catheter was placed.Bloody purulent brown material was removed.A wire was passed and an 8.5 french catheter was placed.It was sutured in position.Further draining fluid was noted.This was placed to gravity drainage.Impression: most of the superficial seroma appears drained spontaneously the interim, unfortunately, gas adjacent to the surgical mesh is noted.A small catheter was placed in a pocket at the inferior aspect.¿ (b)(6) 2014: (b)(6) medical center.Microbiology.Abdominal fluid: 4+ methicillin-resistant staphylococcus aureus.¿ (b)(6) 2014: (b)(6) medical center.(b)(6), md.Consultation.Underwent urgent surgery for a possibly strangulating incisional hernia.The bowel was viable.The 'swiss-cheese' midline fascia was debrided.Despite an external oblique component separation, a midline gap of approx.4 cm.Remained.Gore dualmesh was used to bridge the gap.Post-operative course was uneventful and he was discharged to home on the 7th post-operative day, jp drains were accidently pulled out.At the bedside this morning i opened the midline incision.There was considerable necrotic, infected tissue.The gore mesh is fulled [sic] exposed but is intact.Will begin alginate dressing changes to remove the rest of the necrotic tissue and then change to npwt.Once the soft tissues are in better condition, we will decide upon further surgery since it is very unlikely that the tissue infection will fully resolve with the prosthetic mesh in place.¿ (b)(6) 2014: (b)(6) medical center.(b)(6), md.Progress notes.Yesterday wounds were observed during dressing change at the bedside, granulation tissue appears clean on the right side, but some greenish discoloration on the left side.Drop in hemoglobin, status post one unit transfused yesterday, hemoglobin is stable, follow with cbc in the morning, cbc 6.5, hgb 8.7, hct 26.6.Surgical wound, continue negative pressure wound therapy.¿ (b)(6) 2014: (b)(6) medical center.(b)(6), md.Discharge summary.Discharge diagnosis: nonhealing abdominal wound at surgical site currently on wound vac, seems to be improving.H/o high blood pressure, bph, lower extremity edema, obesity.Procedures/imaging: ct-guided aspiration of the seroma at the surgical site.Ct of the head without contrast: no acute intracranial changes.X-ray chest: no active disease.Received iv antibiotics as the cultures were positive for mrsa, underwent dressing change with wound vac placement under general anesthesia two to three times.Stable, being discharged home in a stable condition, follow-up with wound care center as recommended.F/u with dr.(b)(6) 10 days.¿ (b)(6) 2014: (b)(6) medical center.(b)(6), md.History and physical.Pre-op h&p.Ros: unremarkable.Impression/plan: recon abd wound.Explant procedure #1: 1) excision of surgically dehiscent open wound of abdomen 350 cm².2) removal of infected prosthetic mesh of abdomen 500 cm².3) application of ulta wound vac abdominal wall.Explant date #1: (b)(6), 2014 (hospitalization (b)(6), 2014) ¿ (b)(6) 2014: (b)(6) medical center.(b)(6), md.Operative report.Preoperative diagnosis: 1) surgically dehiscent open wound of abdomen.2) infected prosthetic mesh abdominal wall.Postoperative diagnosis: 1) surgically dehiscent open wound of abdomen.2) infected prosthetic mesh abdominal wall.3) abscess abdominal wallassistant: (b)(6) crnfa.Anesthesiologist: dr.(b)(6).Anesthesia technique: general.Estimated blood loss: negligible.Drains: ulta wound vac.Indication for procedure: this unfortunate man was sent to us from another facility where he had infected abdominal wall wound is been treated chronically with antibiotics.He gives a long history of being in various medical centers after having infection and sepsis after a hernia repair.The wound was secondarily opened elsewhere and then treated locally.He is been intermittently ill since then.He eventually went to a long-term acute care center at (b)(6) hospital.I was asked to care for him by his hospitalist there and we have transferred him acutely this morning to our hospital for care.He has an open wound approximately 10 cm in diameter in the central portion of the abdominal wall where there is redundant loose prosthetic mesh that appears to be chronically colonized in the base of the wound that extends and tunnels of much wider than the open wound itself.Is no cellulitis.The drain images fairly copious however, he has had previous culture positive for mrsa.I discussed a two-stage procedure with him and his wife.They are very thankful that they have somebody to help them definitively care for the wound.Did not feel like they were making progress with the antibiotics only at the care center.Very happy to help them and have explained we will remove the mesh placed the uita wound vac and irrigate this with antibiotics for the next few days and then closed him in the operating room thereafter.60 minutes were spent arranging surgery, reviewing the patient's records and tests, consulting with the patient and discussing the patient's risk factors with the anesthesiologist as well as making arrangements for the extensive post-operative care.Description of procedure: ¿after the patient was brought to the operating room and carefully positioned on the operating table and safely and effectively secured to the table and padded in all areas to avoid any injury to them the patient was then safely and effectively anesthetized.Patient was kept warm throughout the procedure and monitored carefully as well by the anesthesiologist.The patient was placed supine on the operating room table and secured to the table safely.The operative areas were then prepared with antiseptic thoroughly and draped sterilely.The operative areas were then carefully injected with 0.5% lidocaine with epinephrine for intraoperative hemostasis and postoperative pain control as well.This abdominal wall wound was excised in an extramarginal fashion approximately 350 cm² removing all the inflammatory exudate and the devascularized soft tissue in this area irrigating this with betadine throughout the excision in preparation for soft tissue reconstruction.In doing so a secondary defect was created in addition to the primary defect created by the excision of the wound to allow local transposition of soft tissue.This exposed the underlying prosthetic mesh.The mesh was redundant and had a dead space deep to the mesh extending onto the abdominal wall this.The viscera had coapted into a well vascularized coagulum of soft tissue that granulated.However, this was bathed in turbid fluid which was aspirated approximately 100 ml that had heretofore yet and undrained.This was drained entirely.The wound was then copiously irrigated with 3l of normal saline for irrigation using the pulse lavage system with 3g of vancomycin in the normal saline irrigation thoroughly irrigating all exposed areas of the wound.The depth of this wound and all the surfaces associated with this wound was then copiously irrigated with full-strength betadine in multiple aliquots throughout the procedure for antisepsis.The mesh was removed approximately 3-50 cm² out to the lateral borders where it had been sutured.Some of the mesh at the most extreme borders of the fascia were incorporated and were not removed entirely.These be addressed at a secondary operation in a few days.An uita wound vac was then placed on the wound with interposing adaptic gauze placed in negative pressure and a constant irrigation solution of vancomycin and gentamicin.The patient did well and was brought to the recovery area in good condition having tolerated procedure well.No complications occurred during or after the operation.All postoperative orders are written extensively for the patient for their immediate and long-term care.I then communicated with the patient's hospital consultants with regard to their care as well.Then spoke with his wife and she was very happy with his care.He was doing very well in the recovery area.Postoperative orders written for the patient as well.¿ relevant medical information: ¿ (b)(6) 2014: (b)(6) medical center.(b)(6), md.Operative report.Preoperative diagnosis: 1) surgically dehiscent wound of abdomen.2) infected mesh abdominal wall status post resection.3) abscess abdominal wall status post drainage.Postoperative diagnosis: 1) surgically dehiscent wound of abdomen.2) infected mesh abdominal wall status post resection.3) abscess abdominal wall status post drainage.Operative procedure: 1) excision of surgically dehiscent open wound of abdomen 350 cm².2) left abdominal wall fasciocutaneous tissue composite reconstruction.3) right abdominal wall fasciocutaneous tissue composite reconstruction.4) 18 cm complex closure of open wound of abdomen.5) therapeutic internal antibiotic irrigation and drainage system insertion abdomen.Assistant: paul noble.Anesthesiologist: dr.(b)(6).Estimated blood loss: negligible.Drains: 15-french 10-french.Indication for procedure: this nice man is done very well since his closure was abdominal wall.He looks excellent.Is having no problems.He is been irrigated continuously with antibiotics into the depths of the wound.Hopefully the wound and any remaining residual mesh material that has heretofore yet been removed will be sterilized.Today we will closed the wound and place in internal antibiotic drainage irrigation system for him as well.He will continue with the antibiotics as directed by the infectious disease specialist as well.He wishes to proceed were very happy to help him today.60 minutes were spent arranging surgery.Reviewing the patient's records and tests, consulting with the patient and discussing the patient's risk factors with the anesthesiologist as well as making arrangements for the extensive post-operative care.Description of procedure: ¿after the patient was brought to the operating room and carefully positioned on the operating table and safely and effectively secured to the table and padded in all areas to avoid any injury to them the patient was then safely and effectively anesthetized.Patient was kept warm throughout the procedure and monitored carefully as well by the anesthesiologist.The patient was placed supine on the operating room table and secured to the table safely.The operative areas were then prepared with antiseptic thoroughly and draped sterilely.The operative areas were then carefully injected with 0.5% lidocaine with epinephrine for intraoperative hemostasis and postoperative pain control as well.This abdominal wall wound was excised in an extramarginal fashion approximately 350 cm² removing all the inflammatory exudate and the devascularized soft tissue in this area irrigated with betadine throughout the excision in preparation for soft tissue reconstruction.In doing so a secondary defect was created in addition to the primary defect created by the excision of the wound to allow local transposition of soft tissue in a favorable way for reconstruction of the wound to minimize the contour defect and the deformity and distracting nature of the defect.Circumferentially in the depth of the wound out to the lateral edges all the borders seem to have had no residual mesh to be removed.There is no residual infection or abscess yet to be removed.There is no evidence of enterocutaneous fistula.He is ready for closure.The wound was then intubated with 2 separate fluted jackson-pratt drains 1 for ingress and 1 for egress of an internal therapeutic antibiotic irrigation system with a solution of vancomycin and gentamicin in the standard concentrations for further antisepsis postoperatively internally of this previously infected wound.An extensive mobilization of a abdominal wall fasciocutaneous tissue composite was then elevated on the left aspect of the abdominal wall midline wound which included dissection and counter incisions of the abdominal wall superficial fascia extensively including detachment of the fascia and skin from its origin and inserted deep structures and portions of the proximal and distal elements of the musculature.This allowed the tissue composite to be advanced with preservation of its axial and secondary blood supply after identifying and avoiding the ingress and egress vessels throughout the dissection.No innervation was identified or was relevant to this tissue advancement as a neurotized flap was not indicated for the reconstruction however the motor nerves to the musculature itself were preserved.The overlying skin and subcutaneous tissue was preserved with its vascular perforators from the abdominal wall superficial fascia portion of this advancement composite to create the fasciocutaneous tissue composite for reconstruction of this open wound.This mass of the tissue composite and overlying soft tissue was utilized to obliterate the deep space created by the open wound and the underlying structures which required well vascularized soft tissue coverage for ultimate reconstruction and healing of this complicated deep wound.This soft tissue composite was then readied within its arc or rotation for advancement and transposition and in-setting.An extensive mobilization of a abdominal wall fasciocutaneous tissue composite was then elevated on the left aspect of the abdominal wall midline wound which included dissection and counter incisions of the abdominal wall superficial fascia extensively including detachment of the fascia and skin from its origin and inserted deep structures and portions of the proximal and distal elements of the musculature.This allowed the tissue composite to be advanced with preservation of its axial and secondary blood supply after identifying and avoiding the ingress and egress vessels throughout the dissection.No innervation was identified or was relevant to this tissue advancement as a neurotized flap was not indicated for the reconstruction however the motor nerves to the musculature itself were preserved.The overlying skin and subcutaneous tissue was preserved with its vascular perforators from the abdominal wall superficial fascia portion of this advancement composite to create the fasciocutaneous tissue composite for reconstruction of this open wound.This mass of the tissue composite and overlying soft tissue was utilized to obliterate the deep space created by the open wound and the underlying structures which required well vascularized soft tissue coverage for ultimate reconstruction and healing of this complicated deep wound.This soft tissue composite was then readied within its arc or rotation for advancement and transposition and in-setting.The 2 tissue composites were then imbricated across the midline of the open wound of the abdominal wall midline wound utilizing 0 monocryl plus inverted simple suture material every 2-3 mm for a watertight well vascularized soft tissue closure overlying the abdominal wall creating an accurately reconstructed tensionless closure over the abdomen.The wound was then closed further at the more superficial elements approximately 18 cm using running 2-0 running locked nylon to the skin followed and interposed by 2-0 nylon wider longer simple suture material for further security the closure of the wound every 4 mm.The wound was then sealed with dermal glue mepilex and abdominal wall binder.The patient did well and was brought to the recovery area in good condition having tolerated procedure well.No complications occurred during or after operation.All postoperative orders are written extensively for the patient for their immediate and long-term care.I then communicated with the patient's hospital consultants with regard to their care as well.No family was present for postoperative discussion or the results of surgery.Patient did very well and had no complications.Postoperative orders written for the patient including the internal antibiotic irrigation system.He will be dismissed from the hospital possibly in the morning is doing well.¿ ¿ (b)(6) 2014: (b)(6) medical center.(b)(6), md.Discharge summary.Reason for hospitalization: infected abd mesh.Plan to discharge: home.¿ (b)(6) 2014: (b)(6) medical center.(b)(6), md.History and physical.Abdominal pain at surgical incision site.History of nonhealing anterior abdominal wall wound, status post removal of an infected mesh in (b)(6) 2014.Discharged from (b)(6) on (b)(6) 2014.During that admission, a mesh was removed from the anterior abdominal wall wound site, and the patient was discharged to home on a 2-week course of ceftaroline, pt completed this course.He did notice over the past several days, increasing redness, swelling and pain at the surgical site.After the ceftaroline was finished, was put on a course of ciprofloxacin.Patient began to notice serous drainage and then purulent drainage from the surgical site along with redness, swelling and increasing pain.Came to the er, was given zosyn and vancomycin.Exam: unremarkable except cellulitis at incision site with serosanguineous drainage, tenderness, warmth to palpitation, jackson-pratt drain in place draining yellow serosanguineous fluid, tenderness to palpitation surgical site.Impression/plan: anterior abdominal wall surgical site infection with cellulitis, rule out underlying abscess.Admit, keep npo, obtain a ct of the abdomen and pelvis without contrast to rule out abscess.Continue vancomycin and zosyn.Consult infectious disease and plastic surgery.History of anterior abdominal wall wound infection with history of recurrent admissions for this with removal of infected mesh in (b)(6) 2014.Hypertensive urgency, continue coreg, doxazosin and norvasc.Acute renal failure, continue iv fluids.Obstructive sleep apnea, on cpap.Morbid obesity, status post gastric bypass surgery.H/o osteoarthritis.Gi and dvt prophylaxis.¿ (b)(6) 2014: (b)(6) medical center.(b)(6), md.Radiology-ct abd/pelvis w/o contrast.Indication: infected surgical wound.Evaluate for underlying abscess.Comparison: (b)(6) 2014.Lung bases: more obvious than on prior study is a 9 mm well-circumscribed nodular focus posterior medial right lung base with surrounding atelectasis or scar.Underlying pulmonary nodule favored.Bowel/mesentery: much improved appearance from ct (b)(6) 2014.The previous midline abdominal wall defect/dehiscence has been surgically fixed.There is a surgical drain seen in the subcutaneous tissues of the anterior abdominal wall at site of a 1 x 0.9 cm low-attenuation suspected fluid collection.The catheter appears well-positioned within this collection.Prior anterior abdominal wall surgical change extensive.No other suspicious fluid collections.Moderate colonic stool and no bowel obstruction.Postop change involving the stomach as well.Appendix: normal.Osseous structures: negative acute.Bipolar left hip prosthesis.Grade 1 anterolisthesis l5-s1 secondary to pars defects at l5.Pelvis: normal.Additional findings: vascular calcification.No abdominal aortic aneurysm.Impression: extensive anterior abdominal wall surgical change.A surgical drain is seen within a 4 x 0.9 cm mild subcutaneous anterior abdominal wall fluid collection.No other suspicious fluid collections are identified.¿ (b)(6) 2014: (b)(6) medical center.(b)(6), md.Discharge summary.Discharge diagnosis: abdominal wall wound infection, status post mesh removal.Chronic kidney disease.Morbid obesity.Obstructive sleep apnea.Hypertension.History of nonhealing anterior abdominal wall wound and status post removal of mesh in (b)(6) 2014.That admission mesh was removed from the anterior abdominal wall wound site, discharged home on a 2-week course of antibiotics, completed.Over past several days noticed increased redness, swelling, pain at surgical site, came to er, started on zosyn and vancomycin.Id consulted, wound care saw pt, did not think needed surgical debridement, recommended po antibiotics.Had some sutures taken out and the residual partial-thickness open area remained opposed after the sutures.Cleared for discharge in stable condition.Discharge meds: bactrim.F/u with dr.(b)(6) and wound care clinic in 3 days.
 
Additional Manufacturer Narrative
H6: updated results code.Conclusion code remains unchanged.It should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® dualmesh® plus biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: updated health effect.H6: updated investigation finding.H6: updated type of investigation.H6: updated investigation conclusions.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.In the absence of additional information or medical records from the complainant, this event file will be closed with the information provided.Following gore¿s investigation, the previously submitted annex f code has been updated to reflect gore¿s final conclusion.It should be noted that the gore® dualmesh® plus biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ the instructions for use further warn: ¿as with any implantable surgical device, strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the device.¿ as with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.C1: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® DUALMESH® PLUS BIOMATERIAL
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MPD APC B/P
p.o. box 1408
elkton MD 21922 1408
Manufacturer Contact
megan reigh
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key12508080
Report Number3003910212-2021-01288
Device Sequence Number12051793
Product Code FTL
UDI-Device Identifier00733132601158
UDI-Public00733132601158
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K063435
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2014
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2016
Device Model Number1DLMCP08
Device Catalogue Number1DLMCP08
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer09/23/2021
03/10/2022
Not provided
Initial Report FDA Received Date09/21/2021
Supplement Report FDA Received Date10/05/2021
03/11/2022
01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/22/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient SexMale